Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 253, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 9, 2013, 4:58 PM CDT for Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2013, 4:58 PM CDT (21:58 UTC)
- Expired
- Aug 9, 2013, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 38 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:10 PM CDT | TSTM WND GST 58 | Wister, OK | 58 MPH THUNDERSTORM GUST MEASURED AT THE WISTER MESONET SITE. |
| Aug 9, 5:15 PM CDT | TSTM WND DMG | Wister, OK | TREES AND POWER LINES DOWN IN WISTER |
| Aug 9, 5:15 PM CDT | TSTM WND GST 72 | Wister, OK | 72 MPH THUNDERSTORM WIND GUST MEASURED AT THE WISTER MESONET SITE. |
| Aug 9, 5:22 PM CDT | TSTM WND DMG | Heavener, OK | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS54 KTSA 092158
SVRTSA
ARC131-OKC079-092245-
/O.NEW.KTSA.SV.W.0253.130809T2158Z-130809T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
SOUTHWESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 545 PM CDT
* AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
LAKE WISTER STATE PARK...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WISTER...HOWE...POTEAU...HEAVENER...HEAVENER RUNESTONE STATE
PARK...MANSFIELD...MIDLAND...HUNTINGTON AND HARTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3495 9426 3494 9435 3495 9436 3494 9439
3494 9441 3492 9444 3485 9444 3488 9488
3508 9488 3513 9425
TIME...MOT...LOC 2158Z 270DEG 24KT 3497 9477
$$2 follow-up statements
612
WWUS54 KTSA 092226
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT FRI AUG 9 2013
ARC131-OKC079-092245-
/O.CON.KTSA.SV.W.0253.000000T0000Z-130809T2245Z/
SEBASTIAN AR-LE FLORE OK-
526 PM CDT FRI AUG 9 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
EASTERN LE FLORE AND SOUTHWESTERN SEBASTIAN COUNTIES...
AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOWE...MOVING
EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HEAVENER
RUNESTONE STATE PARK...HARTFORD AND PATTERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3488 9471 3506 9471 3507 9432 3494 9432
3494 9435 3495 9436 3494 9439 3494 9441
3492 9444 3487 9444
TIME...MOT...LOC 2227Z 270DEG 24KT 3497 9460
$$123
WWUS54 KTSA 092246
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT FRI AUG 9 2013
ARC131-OKC079-092256-
/O.EXP.KTSA.SV.W.0253.000000T0000Z-130809T2245Z/
SEBASTIAN AR-LE FLORE OK-
546 PM CDT FRI AUG 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LE FLORE AND
SOUTHWESTERN SEBASTIAN COUNTIES EXPIRES AT 545 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3488 9471 3506 9471 3507 9432 3494 9432
3494 9435 3495 9436 3494 9439 3494 9441
3492 9444 3487 9444
TIME...MOT...LOC 2226Z 270DEG 24KT 3497 9461
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:46 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 9, 2:46 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT FRI AUG 9 2013
.DISCUSSION...
WEAK AND SOMEWHAT DIFFUSE FRONTAL BOUNDARY LOCATED ACROSS EAST-
CENTRAL OKLAHOMA EXTENDING INTO FAR NORTHWEST ARKANSAS THIS
AFTERNOON. SMALLER SCALE IMPULSE CURRENTLY MOVING INTO EASTERN
OKLAHOMA WITH ENHANCED CU FIELD. SOUTH OF BOUNDARY ATMOSPHERE HAS
BECOME MODERATELY UNSTABLE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. MAX HEATING COMBINED WITH EASTWARD MOVING DISTURBANCE
SHOULD BE ENOUGH FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND EVENING. THE STRONGER STORMS WILL BE CAPABLE OF
DAMAGING WINDS AND VERY HEAVY RAINFALL.
FLASH FLOOD GUIDANCE REMAINS LOW ACROSS MUCH OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS FROM PREVIOUS RAINS. STILL SOME UNCERTAINTY
REGARDING MCS EVOLUTION INTO THE OVERNIGHT HOURS...HOWEVER GIVEN THE
HIGH RAINFALL RATES/SLOW STORM MOTIONS EXPECTED WITH ANY
THUNDERSTORM ACTIVITY HAVE DECIDED TO GO AHEAD AND ISSUE A FLASH
FLOOD WATCH FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS TONIGHT. THUNDERSTORMS COULD LINGER INTO SATURDAY MORNING
ACROSS NORTHWEST ARKANSAS BEFORE STORMS SLOWLY WEAKEN.
ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK WITH A
CONTINUED CHANCE FOR SHOWERS/THUNDERSTORMS. ANOTHER WEAK FRONTAL
BOUNDARY WILL MOVE INTO THE AREA DURING THE TUE/WED TIME FRAME
WITH A SERIES OF UPPER DISTURBANCES MOVING OUT OF THE CENTRAL
ROCKIES. THIS WILL AGAIN PROVIDE THE CHANCE FOR THUNDERSTORMS WITH
HEAVY RAIN THROUGH MID WEEK...WHICH COULD LEAD TO MORE FLOODING
PROBLEMS. HIGH PRESSURE TRIES TO BUILD INTO THE CENTRAL/SOUTHERN
PLAINS BEHIND FRONT BY LATE WEEK WITH DRIER AND MORE MILD
CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 88 73 93 / 50 20 20 10
FSM 73 91 74 93 / 60 30 30 30
MLC 72 93 72 95 / 60 10 20 20
BVO 68 87 69 92 / 50 20 20 10
FYV 69 87 70 88 / 60 40 30 30
BYV 68 83 69 87 / 60 40 40 30
MKO 71 90 72 93 / 60 20 20 20
MIO 69 87 70 90 / 50 30 20 20
F10 71 91 72 94 / 50 20 20 20
HHW 73 96 76 97 / 40 10 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR OKZ058-OKZ062-OKZ063-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
LONG TERM....12Hazardous weather outlook, Aug 9, 12:11 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1211 PM CDT FRI AUG 9 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1211 PM CDT FRI AUG 9 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...MID AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EXTREME SOUTHEAST OKLAHOMA. ONSET...EARLY AFTERNOON. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN TWO MAIN AREAS THIS AFTERNOON...NEAR A BOUNDARY IN SOUTHEAST OKLAHOMA AND INTO WEST CENTRAL ARKANSAS...AND NEAR THE KANSAS BORDER IN NORTHEAST OKLAHOMA. WIDESPREAD THUNDERSTORMS ARE ONGOING THIS MORNING...AND WILL GRADUALLY END FROM WEST TO EAST BY EARLY AFTERNOON. A LIMITED RISK OF DAMAGING WIND AND HAIL WILL EXIST WITH STORMS THAT DEVELOP ALONG AND SOUTH OF INTERSTATE 40...DUE TO HIGH INSTABILITY IN THIS REGION. THE RISK OF SEVERE WEATHER WILL CONTINUE PRIMARILY IN TO EARLY EVENING BEFORE DIMINISHING. A CONTINUED FLASH FLOOD THREAT WILL EXIST WITH THE STORMS NEAR THE KANSAS BORDER...ESPECIALLY IF STORMS DEVELOP AS FAR EAST AS FAR NORTHWEST ARKANSAS. SOILS REMAIN SATURATED IN PARTS OF BENTON AND CARROLL COUNTIES AND COULD FLOOD QUICKLY IN A MODERATE OR HEAVY DOWNPOUR. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH LATE AFTERNOON. ANOTHER OVERNIGHT THUNDERSTORM COMPLEX COULD DEVELOP AND MOVE ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. MODERATE TO HEAVY RAINS COULD LEAD TO ADDITIONAL FLASH FLOODING OVERNIGHT...WITH A SMALL RISK OF STRONG TO DAMAGING WINDS. FINALLY...AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE POSSIBLE ACROSS EXTREME SOUTHEAST OKLAHOMA TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE OVER THE WEEKEND...AND THROUGH MUCH OF NEXT WEEK. SEVERAL WEAK COLD FRONTS WILL PUSH SOUTHWARD INTO THE REGION...AND REMAIN A FOCUS FOR THUNDERSTORMS. ALSO...THE WEATHER PATTERN THROUGH THE CENTRAL PLAINS WILL SUPPORT REPEATED THUNDERSTORM DEVELOPMENT...AS HIGH PRESSURE WILL REMAIN LOCATED ACROSS THE SOUTHWESTERN STATES. A FEW HOT AND HUMID AFTERNOONS ARE POSSIBLE OVER THE WEEKEND...WITH COOLER WEATHER PREVAILING FOR THE FIRST HALF OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Aug 9, 12:22 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1222 PM CDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG KINTA 35.12N 95.24W
08/08/2013 HASKELL OK PUBLIC
SMALL TREE DOWN ALONG WITH TREE LIMBS OF 1-2 INCH IN
DIAMETER. TIME ESTIMATED VIA RADAR.
0550 PM TSTM WND DMG PANAMA 35.17N 94.67W
08/08/2013 LE FLORE OK LAW ENFORCEMENT
TREE FELL ON HOUSE AND A TREE FELL NEXT TO HOUSE TAKING
DOWN POWER LINES. PARTS OF TOWN WAS WITHOUT POWER FOR
FOUR HOURS.
0703 PM TSTM WND DMG DENNING 35.43N 93.76W
08/08/2013 FRANKLIN AR EMERGENCY MNGR
POWER LINES DOWN IN DENNING
0720 PM TSTM WND DMG CHARLESTON 35.30N 94.04W
08/08/2013 FRANKLIN AR EMERGENCY MNGR
POWER LINES DOWN ON SOUTH RATTLESNAKE ROAD IN CHARLESTON
0157 AM TSTM WND DMG DEPEW 35.80N 96.51W
08/09/2013 CREEK OK LAW ENFORCEMENT
SEVERAL TREES AND TREE LIMBS DOWN IN CITY LIMITS OF
DEPEW.
0136 AM TSTM WND DMG DRUMRIGHT 35.99N 96.60W
08/09/2013 CREEK OK LAW ENFORCEMENT
1 INCH TREE LIMBS DOWN IN DRUMRIGHT
0158 AM TSTM WND DMG 5 W MANNFORD 36.13N 96.44W
08/09/2013 CREEK OK STORM CHASER
DAMAGE TO A HOUSE WEST OF MANNFORD
&&
DMJLocal storm report, Aug 9, 1:00 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM TSTM WND DMG 5 W MANNFORD 36.13N 96.44W
08/09/2013 CREEK OK STORM CHASER
SHINGLE AND SIDING DAMAGE TO TWO MOBLIE HOMES AND ROOF
DAMAGE TO A BARN
&&
DMJSpecial weather statement, Aug 9, 2:31 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
231 PM CDT FRI AUG 9 2013
ARZ011-092000-
MADISON AR-
231 PM CDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN MADISON
AT 231 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF KINGSTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WEATHERS AND KINGSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3596 9346 3594 9362 3609 9368 3611 9347
3610 9347 3609 9347 3608 9346 3598 9344
TIME...MOT...LOC 1931Z 261DEG 20KT 3602 9352The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:43 AM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 2 hr |
| Aug 9, 2:31 PM CDT | Special Weather Statement | TSA | Madison | 29 min |
| Aug 9, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 47 min |
| Aug 9, 1:08 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 52 min |
| Aug 9, 1:29 AM CDT | Special Weather Statement | TSA | Okmulgee | 46 min |
| Aug 9, 1:42 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 63 min |
| Aug 9, 2:18 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 117 min |
| Aug 9, 2:34 AM CDT | Special Weather Statement | TSA | Rogers | 56 min |
| Aug 9, 3:20 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 40 min |
| Aug 9, 4:57 AM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Aug 9, 5:02 AM CDT | Areal Flood Advisory | TSA | Haskell | 88 min |
| Aug 9, 5:21 AM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 3 hr |
| Aug 9, 5:49 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 41 min |
| Aug 9, 9:05 AM CDT | River Flood Advisory | TSA | Muskogee | 4 days |
| Aug 9, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.